A class of bivariate negative binomial distributions with different index parameters in the marginals
In this paper, we consider a new class of bivariate negative binomial distributions having marginal distributions with different index parameters. This feature is useful in statistical modelling and simulation studies, where different marginal distributions and a specified correlation are required....
Main Authors: | , , |
---|---|
Format: | Article |
Published: |
Elsevier
2010
|
Subjects: |
_version_ | 1825720068674158592 |
---|---|
author | Ng, C.M. Ong, Seng Huat Srivastava, H.M. |
author_facet | Ng, C.M. Ong, Seng Huat Srivastava, H.M. |
author_sort | Ng, C.M. |
collection | UM |
description | In this paper, we consider a new class of bivariate negative binomial distributions having marginal distributions with different index parameters. This feature is useful in statistical modelling and simulation studies, where different marginal distributions and a specified correlation are required. This feature also makes it more flexible than the existing bivariate generalizations of the negative binomial distribution, which have a common index parameter in the marginal distributions. Various interesting properties, such as canonical expansions and quadrant dependence, are obtained. Potential application of the proposed class of bivariate negative binomial distributions, as a bivariate mixed Poisson distribution, and computer generation of samples are examined. Numerical examples as well as goodness-of-fit to simulated and real data are also given here in order to illustrate the application of this family of bivariate negative binomial distributions. (C) 2010 Elsevier Inc. All rights reserved. |
first_indexed | 2024-03-06T05:29:23Z |
format | Article |
id | um.eprints-11713 |
institution | Universiti Malaya |
last_indexed | 2024-03-06T05:29:23Z |
publishDate | 2010 |
publisher | Elsevier |
record_format | dspace |
spelling | um.eprints-117132019-12-23T08:11:53Z http://eprints.um.edu.my/11713/ A class of bivariate negative binomial distributions with different index parameters in the marginals Ng, C.M. Ong, Seng Huat Srivastava, H.M. R Medicine In this paper, we consider a new class of bivariate negative binomial distributions having marginal distributions with different index parameters. This feature is useful in statistical modelling and simulation studies, where different marginal distributions and a specified correlation are required. This feature also makes it more flexible than the existing bivariate generalizations of the negative binomial distribution, which have a common index parameter in the marginal distributions. Various interesting properties, such as canonical expansions and quadrant dependence, are obtained. Potential application of the proposed class of bivariate negative binomial distributions, as a bivariate mixed Poisson distribution, and computer generation of samples are examined. Numerical examples as well as goodness-of-fit to simulated and real data are also given here in order to illustrate the application of this family of bivariate negative binomial distributions. (C) 2010 Elsevier Inc. All rights reserved. Elsevier 2010 Article PeerReviewed Ng, C.M. and Ong, Seng Huat and Srivastava, H.M. (2010) A class of bivariate negative binomial distributions with different index parameters in the marginals. Applied Mathematics and Computation, 217 (7). pp. 3069-3087. |
spellingShingle | R Medicine Ng, C.M. Ong, Seng Huat Srivastava, H.M. A class of bivariate negative binomial distributions with different index parameters in the marginals |
title | A class of bivariate negative binomial distributions with different index parameters in the marginals |
title_full | A class of bivariate negative binomial distributions with different index parameters in the marginals |
title_fullStr | A class of bivariate negative binomial distributions with different index parameters in the marginals |
title_full_unstemmed | A class of bivariate negative binomial distributions with different index parameters in the marginals |
title_short | A class of bivariate negative binomial distributions with different index parameters in the marginals |
title_sort | class of bivariate negative binomial distributions with different index parameters in the marginals |
topic | R Medicine |
work_keys_str_mv | AT ngcm aclassofbivariatenegativebinomialdistributionswithdifferentindexparametersinthemarginals AT ongsenghuat aclassofbivariatenegativebinomialdistributionswithdifferentindexparametersinthemarginals AT srivastavahm aclassofbivariatenegativebinomialdistributionswithdifferentindexparametersinthemarginals AT ngcm classofbivariatenegativebinomialdistributionswithdifferentindexparametersinthemarginals AT ongsenghuat classofbivariatenegativebinomialdistributionswithdifferentindexparametersinthemarginals AT srivastavahm classofbivariatenegativebinomialdistributionswithdifferentindexparametersinthemarginals |